Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 328, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2014, 5:11 PM CDT for Holmes County, Humphreys County, Yazoo County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2014, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 10, 2014, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Humphreys County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS54 KJAN 102211
SVRJAN
MSC051-053-163-102300-
/O.NEW.KJAN.SV.W.0328.140810T2211Z-140810T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT SUN AUG 10 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
EAST CENTRAL HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 511 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF SEVEN PINES TO MIDNIGHT...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
THORNTON AROUND 520 PM CDT.
HOWARD AROUND 525 PM CDT.
TOLARVILLE AROUND 535 PM CDT.
LEXINGTON AROUND 540 PM CDT.
COXBURG AROUND 550 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE EDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3319 8991 3288 9037 3303 9051 3328 9001
TIME...MOT...LOC 2211Z 297DEG 19KT 3328 9008 3305 9047
HAIL...1.00IN
WIND...60MPH
$$
MRM1 follow-up statement
833 WWUS54 KJAN 102258 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 558 PM CDT SUN AUG 10 2014 MSC051-053-163-102309- /O.EXP.KJAN.SV.W.0328.000000T0000Z-140810T2300Z/ HUMPHREYS MS-HOLMES MS-YAZOO MS- 558 PM CDT SUN AUG 10 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YAZOO...HOLMES AND SOUTHEASTERN HUMPHREYS COUNTIES WILL EXPIRE AT 600 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3319 8991 3288 9037 3303 9051 3328 9001 TIME...MOT...LOC 2259Z 297DEG 19KT 3316 8981 3293 9020 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 10, 3:10 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SUN AUG 10 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION HAS BEEN SLOWER TO DEVELOP ACROSS THE REGION TODAY...BUT A GRADUAL PEPPERING IS BEGINNING TO OCCUR OVER THE DELTA REGION. SEE NO REASON WHY COVERAGE WILL NOT CONTINUE TO INCREASE AS WE HEAD INTO THE LATE AFTERNOON. AMPLIFYING MID/UPPER LEVEL PATTERN STILL LOOKS TO ALLOW SPRAWLING RIDGE...CURRENTLY OVER THE NORTHERN GULF INTO THE SOUTHERN PLAINS...TO SHIFT WEST AND TROFFINESS TO OCCUR OVER THE EAST. THIS WILL ALLOW A SURGE OF DRIER AIR TO APPROACH THE AREA MONDAY/MONDAY NIGHT. WHILE MAJORITY OF CONVECTION LOOKS TO WANE DURING THE EVENING TONIGHT...APPROACHING SURFACE BOUNDARY LOOKS TO SPARK A FEW STORMS OVER THE DELTA BY MONDAY MORNING. CONVERGENCE ALONG THE BOUNDARY WILL ALLOW FOR AN EARLY START TO CONVECTION MONDAY...BUT IT IS NOT UNTIL AFTERNOON THAT UPDRAFTS LOOK TO BECOME MORE ROBUST. VERTICAL TOTALS EARLY IN THE DAY WILL RUN IN THE LOW TO MID 20S...BUT SHOOT UP INTO THE UPPER 20S OVER CENTRAL AND SOUTHERN PORTIONS BY AFTERNOON AS MID 70 DEWPOINTS POOL AHEAD OF THE FRONTAL BOUNDARY AND SURFACE TEMPS RISE INTO THE LOW TO MID 90S. GFS ALSO SHOWING SOME DRYING IN MODEL SOUNDINGS BETWEEN 600 AND 700 MB WHICH SLHOULD ALLOW FOR HIGHER DCAPE VALUES. COUPLE THIS WITH INVERTED V SOUNDINGS IN THE LOWER LEVELS AND THE MICROBURST POTENTIAL LOOKS DECENT OVER THE CENTRAL AND SOUTH MONDAY AFTERNOON/EVENING. DRY AIR WILL LAG BEHIND BOUNDARY SOMEWHAT TUESDAY...THUS EXPECT SOME SHOWERS AND THUNDERSTORMS TO STILL BE POSSIBLE UNTIL EARLY TUESDAY EVENING./26/ .LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...MAIN FOCUS FOR THIS MED RANGE/LONG TERM WILL BE THE EVOLVING NW FLOW PATTERN AND THE LESS HOT/HUMID CONDITIONS IN THE WAKE OF A WEAK FRONT FOR WED-THU. WE THEN SHIFT TO WARMER CONDITIONS AND BETTER RAIN CHANCES FOR NEXT WEEKEND. LOOK FOR DRIER LOW LEVEL AIR TO FILTER INTO THE CWA WITH A MUCH DRIER AIRMASS OVERALL (PWS .8 TO 1.5 IN) SETTLING OVER THE AREA FOR WED INTO THU. DUE TO THIS...COOLER THAN AVG MORNING LOWS ARE EXPECTED WED INTO FRI MORNINGS. LOOK FOR QUITE A BIT OF MID 60S FOR LOWS DURING THAT TIME. AS FOR PRECIP POTENTIAL...NOT REALLY EXPECTING MUCH DURING THIS PERIOD...BUT SOME UNCERTAINTY EXISTS IN JUST HOW FAR SOUTH THE DRIEST AIR WILL GET. THIS COULD RESULT IN JUST ENOUGH DEEP MOISTURE TO SUPPORT CONVECTION ACROSS THE HWY 84 CORRIDOR. VARIOUS MOS GUIDANCE SHOWS THIS AND IT WILL BE BEST TO CARRY SOME LOW END POPS UNTIL GREATER CONFIDENCE DEVELOPS ON HOW FAR SOUTH THE DEEP DRY AIR WILL PUSH. BY LATER ON FRI AND INTO THE WEEKEND...LOOK FOR SOUTHERLY FLOW TO DEVELOP AND DEEPER MOISTURE TO MAKE A RETURN AND RESULT IN SOME BETTER PRECIP CHANCES. LOW LEVEL TEMPS WILL ALSO WARM...SUPPORTING WARMER CONDITIONS. /CME/ && .AVIATION...SCT/NUM TSRA HAVE DEVELOPED AS EXPECTED THIS AFTN WITH GREATEST CONCENTRATION EAST OF I-55 AND ESPECIALLY ALONG THE MS RIVER. BRIEF MVFR HAVE BEEN OBSERVED WITH TSRA WITH KGLH/KGWO LIKELY TO BE IMPACTED NEXT COUPLE OF HOURS. TSRA IS MORE ISOLATED FOR EAST SITES WITH LOWER RISK OF DIRECT IMPACT THROUGH AFTN. SURFACE WINDS CONTINUE TO BE LIGHT AND VARIABLE OUTSIDE OF STORMS BUT SOME HIGHER GUSTS OF 20-40 KT COULD OCCUR INVOF STORMS. STORMS WILL DIMINISH THROUGH EARLY TO MID EVENING HOURS. MVFR POSSIBLE/LIKELY OVERNIGHT WITH PATCHY GROUND FOG AND LOW STRATUS FOR KHBG AND KGLH. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 95 73 92 / 18 51 48 21 MERIDIAN 71 95 72 92 / 32 47 52 26 VICKSBURG 72 94 72 92 / 15 57 47 16 HATTIESBURG 73 94 76 93 / 35 43 25 39 NATCHEZ 73 93 72 90 / 15 48 33 29 GREENVILLE 73 94 72 90 / 21 39 29 8 GREENWOOD 74 93 71 91 / 16 38 30 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 10, 3:01 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT SUN AUG 10 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 301 PM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT THROUGH MONDAY NIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...MONDAY AND MONDAY NIGHT EXCESSIVE HEAT RISK...LIMITED TIMING...THIS AFTERNOON AND MONDAY AFTERNOON THERE IS A LIMITED THREAT FOR STRONG AND SEVERE THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA FROM MONDAY AFTERNOON AND EVENING. THESE STORMS COULD BE CAPABLE OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES AT MANY LOCATIONS THIS AFTERNOON AND WELL AS MONDAY AFTERNOON. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH MONDAY NIGHT. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 10, 4:17 PM CDT, 54 minutes before
LAZ007-008-015-102145- RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA- 417 PM CDT SUN AUG 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 417 PM CDT SUN AUG 10 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 10 MILES NORTHWEST OF WARDEN AT 417 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. CAUTION SHOULD BE TAKEN WITH PONDING OF HEAVY RAINFALL ON ROADWAYS WITH LOW VISIBILITIES. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN WEST CARROLL...SOUTH CENTRAL MOREHOUSE AND NORTHEASTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3262 9141 3243 9158 3259 9177 3273 9164 TIME...MOT...LOC 2117Z 309DEG 17KT 3260 9162 MRM
Special weather statement, Aug 10, 4:21 PM CDT, 50 minutes before
MSZ034-040-041-102205- WASHINGTON MS-SHARKEY MS-ISSAQUENA MS- 421 PM CDT SUN AUG 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT SUN AUG 10 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GRACE AT 421 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL ISSAQUENA...NORTHERN SHARKEY AND SOUTH CENTRAL WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3292 9068 3277 9090 3302 9113 3315 9097 TIME...MOT...LOC 2121Z 318DEG 17KT 3302 9097
Local storm report, Aug 10, 4:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 S HAMBURG 33.21N 91.80W
08/10/2014 ASHLEY AR LAW ENFORCEMENT
POWERLINES DOWN ACROSS HWY 425.
&&
AWEBERSpecial weather statement, Aug 10, 4:39 PM CDT, 32 minutes before
MSZ037-038-045-102225- ATTALA MS-WINSTON MS-NESHOBA MS- 439 PM CDT SUN AUG 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT SUN AUG 10 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ATTALA COUNTY AT 439 PM CDT...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL STORMS IN THE AREA MAY CAUSE GUSTY WINDS AND SMALL HAIL. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. PEOPLE IN NORTHWESTERN NESHOBA...SOUTHWESTERN WINSTON AND EAST CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3304 8909 3285 8925 3304 8941 3311 8933 TIME...MOT...LOC 2139Z 305DEG 15KT 3304 8932
Special weather statement, Aug 10, 4:44 PM CDT, 27 minutes before
MSZ048-049-055-102215- SIMPSON MS-RANKIN MS-HINDS MS- 444 PM CDT SUN AUG 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 444 PM CDT SUN AUG 10 2014 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM PEARL TO 4 MILES SOUTH OF BYRAM AT 443 PM CDT...MOVING NORTH AT 5 MPH. ADDITIONAL STRONG STORMS WERE NEAR FLORENCE. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. PEOPLE IN SOUTHEASTERN HINDS...SOUTHWESTERN RANKIN AND EXTREME NORTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3231 9001 3205 8997 3206 9034 3232 9021 TIME...MOT...LOC 2143Z 158DEG 4KT 3228 9012 3214 9024
Special weather statement, Aug 10, 4:55 PM CDT, 16 minutes before
MSZ019-102225- SUNFLOWER MS- 455 PM CDT SUN AUG 10 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 455 PM CDT SUN AUG 10 2014 A CLUSTER STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM PARCHMAN TO DREW AT 455 PM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. PEOPLE IN NORTHEASTERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3392 9044 3367 9045 3370 9061 3397 9053 TIME...MOT...LOC 2155Z 319DEG 22KT 3381 9048
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:17 PM CDT | Special Weather Statement | JAN | Carroll | 28 min |
| Aug 10, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 21 min |
| Aug 10, 2:51 PM CDT | Special Weather Statement | JAN | Lincoln | 39 min |
| Aug 10, 2:57 PM CDT | Special Weather Statement | JAN | Holmes | 38 min |
| Aug 10, 3:02 PM CDT | Special Weather Statement | JAN | Washington | 38 min |
| Aug 10, 3:26 PM CDT | Special Weather Statement | JAN | Lamar | 44 min |
| Aug 10, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| Aug 10, 3:42 PM CDT | Special Weather Statement | JAN | Lincoln | 43 min |
| Aug 10, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 46 min |
| Aug 10, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 45 min |
| Aug 10, 3:52 PM CDT | Special Weather Statement | JAN | Attala | 38 min |
| Aug 10, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Aug 10, 3:57 PM CDT | Special Weather Statement | JAN | Claiborne | 43 min |
| Aug 10, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 26 min |
| Aug 10, 4:04 PM CDT | Special Weather Statement | JAN | Issaquena | 31 min |
| Aug 10, 4:06 PM CDT | Special Weather Statement | JAN | Adams | 44 min |
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 48 min |
| Aug 10, 4:21 PM CDT | Special Weather Statement | JAN | Sharkey | 44 min |
| Aug 10, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower, Washington | 48 min |
| Aug 10, 4:39 PM CDT | Special Weather Statement | JAN | Winston | 46 min |
| Aug 10, 4:44 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Aug 10, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 39 min |
| Aug 10, 4:55 PM CDT | Special Weather Statement | JAN | Sunflower | 30 min |
| Aug 10, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 39 min |
| Aug 10, 5:16 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Aug 10, 5:23 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Issaquena, Leflore, Sharkey and 2 more | 2 hr |
| Aug 10, 5:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 44 min |
| Aug 10, 5:48 PM CDT | Special Weather Statement | JAN | Copiah | 32 min |
| Aug 10, 5:49 PM CDT | Special Weather Statement | JAN | Adams, Franklin | 31 min |
| Aug 10, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 51 min |
| Aug 10, 6:00 PM CDT | Special Weather Statement | JAN | Leake | 30 min |
| Aug 10, 6:02 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Aug 10, 6:06 PM CDT | Flash Flood Warning | JAN | Adams, Franklin | 114 min |
| Aug 10, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Aug 10, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Scott | 42 min |
| Aug 10, 6:29 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Scott, Yazoo | 2 hr |
| Aug 10, 6:39 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.